MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR BLADE 4.5 DSPL EP-1(BX6); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR BLADE 4.5 DSPL EP-1(BX6); SAW, POWERED, AND ACCESSORIES
Model Number 7205313
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the incisors blades were damaged.No case reported; therefore, there was no patient involvement.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
The reported device, intended for use in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.An analysis of the customer provided images confirmed the part and batch numbers.The images indicated shipping damage that compromised the sterile barrier of the devices by cracking the outer plastic.A visual inspection revealed that six devices of the same batch number were returned in the original packaging and box.Four of the devices had damaged packaging in the form of fractures on the hard plastic of the sterile barrier.The creases present on the box and consistent placement of the cracks in the plastic indicated that the box had suffered an impact event or rough handling.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.The complaint was confirmed and the root cause was associated with transport or storage.Factors that could have contributed to the reported event include rough shipping and handling or an impact event during transportation or at the customer site.No containment or corrective actions are recommended at this time.

Brand Name
INCISOR BLADE 4.5 DSPL EP-1(BX6)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11228713
Report Number1219602-2021-00203
Device Sequence Number3805275
Product Code HAB
UDI-Device Identifier03596010251411
UDI-Public03596010251411
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2025
Device Model Number7205313
Device Catalogue Number7205313
Device Lot Number50882799
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer02/25/2021
Initial Report FDA Received Date01/26/2021
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1